Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Have flu, dry and itchy skin. Rash around hairline, sides of nose and eyelids. Side effect of flu?

User rating for this question
Very Good
Answered by

Emergency Medicine Specialist
Practicing since : 2006
Answered : 300 Questions
I had the flu which started about 14 days ago. It has pretty much run its course, but I have a rash around my hairline, sides of my nose and a little on one of my eyelids. My skin is very dry, itchy and flaking. Is this just a side effect of the flu?
Posted Sat, 11 May 2013 in Infections
Answered by Dr. Sheeba Stephen 1 hour later
Hello and welcome to Healthcare Magic. Thanks for your query.

There could be two possibilities for the rash that you have developed. First, it is not uncommon to have rashes during the course or end of a viral illness. Second possibility is that this could be an allergic reaction (either to any of the medication that you have been taking recently or some other external allergen).

I would suggest the following remedial measures:
- You can take an anti-histamine like Cetrizine for the rashes and itching.
- Apply an emollient solution like Calamine lotion to soothe the dry, irritated skin.

Your rash should most likely subside within a few days with these measures. In case it is persistent or worsening, or you develop any fever, then you have to see a doctor for further evaluation and treatment.

Wish you all the best.

Dr. Sheeba Stephen
Consultant - Emergency Medicine
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor